Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jun 12, 2009, 5:07 PM CDT for 4 counties in Mississippi. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 12, 2009, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lafayette County, MS, Panola County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:10 PM CDT | TSTM WND DMG | 7 N Oakland, MS | NUMEROUS TREES WERE KNOCKED DOWN AT THE WALLACE CREEK CAMPGROUND ON THE NORTH SIDE OF ENID DAM. |
| Jun 12, 5:20 PM CDT | TSTM WND DMG | Oakland, MS | NUMEROUS TREES AND POWER LINES WERE KNOCKED DOWN. A FEW SHEDS WERE DAMAGED. |
| Jun 12, 5:25 PM CDT | TSTM WND DMG | Water Valley, MS | A FEW TREES AND POWER LINES WERE KNOCKED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2087 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 122207 TORMEG MSC071-107-135-161-122245- /O.NEW.KMEG.TO.W.0037.090612T2207Z-090612T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 507 PM CDT FRI JUN 12 2009 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 545 PM CDT * AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR ENID...OR 8 MILES WEST OF GEORGE PAYNE STATE PARK...MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INCLUDE POPE AND VELMA. THIS WARNING ALSO INCLUDES ENID LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3421 8951 3400 8959 3405 9013 3423 9011 TIME...MOT...LOC 2208Z 275DEG 33KT 3413 9000 $$
1 follow-up statement
000
WWUS54 KMEG 122234
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT FRI JUN 12 2009
MSC107-135-122244-
/O.CAN.KMEG.TO.W.0037.000000T0000Z-090612T2245Z/
PANOLA MS-TALLAHATCHIE MS-
534 PM CDT FRI JUN 12 2009
...THE TORNADO WARNING FOR NORTHEASTERN TALLAHATCHIE AND SOUTHEASTERN
PANOLA COUNTIES IS CANCELLED...
AT 534 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3404 8981 3417 8973 3417 8971 3420 8972
3421 8951 3400 8959 3400 8960
TIME...MOT...LOC 2234Z 275DEG 33KT 3411 8967
$$
MSC071-161-122245-
/O.CON.KMEG.TO.W.0037.000000T0000Z-090612T2245Z/
LAFAYETTE MS-YALOBUSHA MS-
534 PM CDT FRI JUN 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN YALOBUSHA AND SOUTHWESTERN LAFAYETTE COUNTIES...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR VELMA...OR NEAR
WATER VALLEY...MOVING EAST AT 40 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3404 8981 3417 8973 3417 8971 3420 8972
3421 8951 3400 8959 3400 8960
TIME...MOT...LOC 2234Z 275DEG 33KT 3411 8967
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:57 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 12, 2:57 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 257 PM CDT FRI JUN 12 2009 .DISCUSSION... DERECHO CURRENTLY MOVING THROUGH CENTRAL AR AT DISCUSSION TIME. THIS STORM HAS HAD A HISTORY OF WIDESPREAD WIND DAMAGE WITH 70 MPH PLUS WINDS REPORTED OVER AR. AHEAD OF THIS IMPRESSIVE SYSTEM... SCATTERED TO NUMEROUS DISCRETE THUNDERSTORMS PRODUCING LARGE HAIL HAD DEVELOPED OVER NORTH MS...WHERE SURFACE BASE CAPES WERE IN EXCESS OF 4500 J/KG. ENVIRONMENTAL SHEAR WAS MARGINAL...BUT CANNOT RULE OUT A FEW BRIEF SPIN UPS ON THE LEADING EDGE OF THE DERECHO AS IT LIFTS EAST. SEVERE THUNDERSTORM WATCH 388 WAS RECENTLY EXTENDED EAST THROUGH THE REMAINDER OF NORTH MS AND SOUTHERN PORTIONS OF WEST TN. THROUGH MONDAY...THE MIDSOUTH WILL REMAIN ON THE PERIPHERY OF A 592DM 500MB RIDGE CENTERED OVER TX. THIS WILL PUT THE FORECAST AREA IN THE FAVORED TRACK FOR ADDITIONAL THUNDERSTORM CLUSTERS DROPPING EAST SOUTHEAST FROM THE SOUTHERN PLAINS. GFS DEVELOPS ONE SUCH SYSTEM OVER KS/OK THIS EVENING...BRINGING IT INTO THE MIDSOUTH LATE TONIGHT. THUS FAR...NO ACTIVITY OVER THE SOUTHERN PLAINS... BUT AN INSTABILITY AXIS WITH MID 70S DEWPOINTS WAS BUILDING NORTH INTO CENTRAL OK. WILL CONTINUE WITH CHANCE TO LIKELY POPS OVERNIGHT...THROUGH THERE MAY BE UP TO 10 HOURS OF RELATIVE QUITE FOLLOWING THIS AFTERNOON/S DERECHO. FEW CHANGES THROUGH THE EXTENDED. 12Z GFS SOLUTION BEGINNING TO PULL AWAY FROM EARLIER RUNS BY SUPPRESSING THE UPPER RIDGE WEST...TO THE FOUR CORNERS AND DROPPING HEIGHTS IN THE MS RIVER VALLEY. 12Z ECMWF MAINTAINS THE ROBUST UPPER RIDGE OVER THE LOWER MS RIVER VALLEY THROUGH LATE NEXT WEEK. GIVEN THE LARGE MODEL DISPARITY...WILL MAINTAIN THE WARMER THAN NORMAL TEMPS THROUGH LATE NEXT WEEK...IN LINE WITH EARLIER FORECASTS. RAIN CHANCES BEYOND TUESDAY APPEAR LIMITED. PWB && .AVIATION... FOR 18Z TAF CYCLE VFR CONDITIONS EXPECTED THROUGH EARLY THIS AFTERNOON. SOME SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON WHICH ARE NOT IN THE TAFS. HOWEVER...TAFS COVER SYSTEM MOVING ACROSS ARKANSAS AND HAVE ESTIMATED TIMES OF FOR THIS SYSTEM MOVING THROUGH. STORMS THIS EVENING MAY BE STRONG. SOME FOG/MIST POSSIBLE EARLY TOMORROW. TLSJR && .PRELIMINARY POINT TEMPS/POPS... MEM 74 91 74 88 / 60 20 20 40 MKL 68 89 70 87 / 50 30 10 40 JBR 69 89 70 87 / 50 20 30 40 TUP 71 89 71 90 / 60 30 10 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 12, 11:29 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1129 AM CDT FRI JUN 12 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1129 AM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO JACKSON TENNESSEE TO SAVANNAH TENNESSEE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES NORTH OF THIS LINE. A VERY UNSTABLE ATMOSPHERE AND A STALLED SURFACE FRONT WILL PREVAIL OVER THE MIDSOUTH TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND TO THE SOUTH OF THE COLD FRONT... WHICH EXTENDS ALONG NORTHERN PORTIONS OF THE MODERATE RISK AREA. THESE SCATTERED THUNDERSTORMS WILL PRECEDE THE POSSIBLE ARRIVAL OF A THUNDERSTORM COMPLEX MOVING INTO THE MIDSOUTH FROM CENTRAL ARKANSAS. ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT...THE PRIMARY SEVERE WEATHER THREAT THROUGH THIS EVENING WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH... WITH A SECONDARY THREATS OF LARGE HAIL AND FLASH FLOODING. THE FLASH FLOOD THREAT LIKELY BE GREATEST NEAR THE STALLED FRONT...WHERE STORMS ARE MORE LIKELY TO TRAIN OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDSOUTH ON SATURDAY. THE SLIGHT RISK WILL CONTINUE INTO SUNDAY FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE MODERATE RISK AREA. PWB
In the hours before
Local storm report, Jun 12, 4:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0307 PM TSTM WND DMG 6 N ABERDEEN 33.92N 88.55W
06/12/2009 MONROE MS EMERGENCY MNGR
TREE DOWN ON HWY 25 S
0310 PM TSTM WND DMG 5 NE BRUCE 34.04N 89.28W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
141
0320 PM HAIL OXFORD 34.36N 89.53W
06/12/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
0345 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
UNIVERSITY OF MISSISSIPPI CAMPUS
0350 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0415 PM TSTM WND DMG LEXA 34.60N 90.75W
06/12/2009 PHILLIPS AR EMERGENCY MNGR
TREES DOWN
0421 PM TORNADO 1 N WALDENBURG 35.58N 90.93W
06/12/2009 POINSETT AR TRAINED SPOTTER
0440 PM TSTM WND GST 10 W SENATOBIA 34.62N 90.15W
06/12/2009 M58.00 MPH TATE MS TRAINED SPOTTER
WIDE SPREAD TREE DAMAGE
&&
JEBLocal storm report, Jun 12, 4:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0307 PM TSTM WND DMG 6 N ABERDEEN 33.92N 88.55W
06/12/2009 MONROE MS EMERGENCY MNGR
TREE DOWN ON HWY 25 S
0310 PM TSTM WND DMG 5 NE BRUCE 34.04N 89.28W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
141
0320 PM HAIL OXFORD 34.36N 89.53W
06/12/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
0345 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
UNIVERSITY OF MISSISSIPPI CAMPUS
0350 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0415 PM TSTM WND DMG LEXA 34.60N 90.75W
06/12/2009 PHILLIPS AR EMERGENCY MNGR
TREES DOWN
0421 PM TORNADO 1 N WALDENBURG 35.58N 90.93W
06/12/2009 POINSETT AR TRAINED SPOTTER
0440 PM TSTM WND GST 10 W SENATOBIA 34.62N 90.15W
06/12/2009 M58.00 MPH TATE MS TRAINED SPOTTER
WIDE SPREAD TREE DAMAGE
0455 PM TSTM WND DMG STRAYHORN 34.63N 90.15W
06/12/2009 TATE MS EMERGENCY MNGR
TREES, POWER LINES DOWN
&&
JEBLocal storm report, Jun 12, 4:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0307 PM TSTM WND DMG 6 N ABERDEEN 33.92N 88.55W
06/12/2009 MONROE MS EMERGENCY MNGR
TREE DOWN ON HWY 25 S
0310 PM TSTM WND DMG 5 NE BRUCE 34.04N 89.28W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
141
0320 PM HAIL OXFORD 34.36N 89.53W
06/12/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
0345 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
UNIVERSITY OF MISSISSIPPI CAMPUS
0350 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0415 PM TSTM WND DMG LEXA 34.60N 90.75W
06/12/2009 PHILLIPS AR EMERGENCY MNGR
TREES DOWN
0421 PM TORNADO 1 N WALDENBURG 35.58N 90.93W
06/12/2009 POINSETT AR TRAINED SPOTTER
0440 PM TSTM WND GST 10 W SENATOBIA 34.62N 90.15W
06/12/2009 M58.00 MPH TATE MS TRAINED SPOTTER
WIDE SPREAD TREE DAMAGE
0450 PM HAIL LYON 34.22N 90.54W
06/12/2009 E1.00 INCH COAHOMA MS EMERGENCY MNGR
0455 PM TSTM WND DMG STRAYHORN 34.63N 90.15W
06/12/2009 TATE MS EMERGENCY MNGR
TREES, POWER LINES DOWN
&&
JEBLocal storm report, Jun 12, 5:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0307 PM TSTM WND DMG 6 N ABERDEEN 33.92N 88.55W
06/12/2009 MONROE MS EMERGENCY MNGR
TREE DOWN ON HWY 25 S
0310 PM TSTM WND DMG 5 NE BRUCE 34.04N 89.28W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
141
0320 PM HAIL OXFORD 34.36N 89.53W
06/12/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
0345 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
UNIVERSITY OF MISSISSIPPI CAMPUS
0350 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0415 PM TSTM WND DMG LEXA 34.60N 90.75W
06/12/2009 PHILLIPS AR EMERGENCY MNGR
TREES DOWN
0421 PM TORNADO 1 N WALDENBURG 35.58N 90.93W
06/12/2009 POINSETT AR TRAINED SPOTTER
0440 PM TSTM WND GST 10 W SENATOBIA 34.62N 90.15W
06/12/2009 M58.00 MPH TATE MS TRAINED SPOTTER
WIDE SPREAD TREE DAMAGE
0450 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
06/12/2009 DESOTO MS TRAINED SPOTTER
50-60MPH AT CHURCH AND BRADLEY
0450 PM HAIL LYON 34.22N 90.54W
06/12/2009 E1.00 INCH COAHOMA MS EMERGENCY MNGR
0455 PM TSTM WND DMG STRAYHORN 34.63N 90.15W
06/12/2009 TATE MS EMERGENCY MNGR
TREES, POWER LINES DOWN
&&
JEBLocal storm report, Jun 12, 5:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
505 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0307 PM TSTM WND DMG 6 N ABERDEEN 33.92N 88.55W
06/12/2009 MONROE MS EMERGENCY MNGR
TREE DOWN ON HWY 25 S
0310 PM TSTM WND DMG 5 NE BRUCE 34.04N 89.28W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
141
0320 PM HAIL OXFORD 34.36N 89.53W
06/12/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
0345 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
UNIVERSITY OF MISSISSIPPI CAMPUS
0350 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0415 PM TSTM WND DMG LEXA 34.60N 90.75W
06/12/2009 PHILLIPS AR EMERGENCY MNGR
TREES DOWN
0421 PM TORNADO 1 N WALDENBURG 35.58N 90.93W
06/12/2009 POINSETT AR TRAINED SPOTTER
0440 PM TSTM WND GST 10 W SENATOBIA 34.62N 90.15W
06/12/2009 M58.00 MPH TATE MS TRAINED SPOTTER
WIDE SPREAD TREE DAMAGE
0444 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/12/2009 E1.00 INCH DESOTO MS TRAINED SPOTTER
0450 PM HAIL LYON 34.22N 90.54W
06/12/2009 E1.00 INCH COAHOMA MS EMERGENCY MNGR
0450 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
06/12/2009 DESOTO MS TRAINED SPOTTER
50-60MPH AT CHURCH AND BRADLEY
0455 PM TSTM WND DMG STRAYHORN 34.63N 90.15W
06/12/2009 TATE MS EMERGENCY MNGR
TREES, POWER LINES DOWN
&&
JEBLocal storm report, Jun 12, 5:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 5 NE BRUCE 34.04N 89.28W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
141
0320 PM HAIL OXFORD 34.36N 89.53W
06/12/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
0345 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
UNIVERSITY OF MISSISSIPPI CAMPUS
0350 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0415 PM TSTM WND DMG LEXA 34.60N 90.75W
06/12/2009 PHILLIPS AR EMERGENCY MNGR
TREES DOWN
0421 PM TORNADO 1 N WALDENBURG 35.58N 90.93W
06/12/2009 POINSETT AR TRAINED SPOTTER
0440 PM TSTM WND GST 10 W SENATOBIA 34.62N 90.15W
06/12/2009 M58.00 MPH TATE MS TRAINED SPOTTER
WIDE SPREAD TREE DAMAGE
0444 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/12/2009 E1.00 INCH DESOTO MS TRAINED SPOTTER
0444 PM TSTM WND GST 1 S OLIVE BRANCH 34.94N 89.83W
06/12/2009 E70.00 MPH DESOTO MS AMATEUR RADIO
0450 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
06/12/2009 DESOTO MS TRAINED SPOTTER
50-60MPH AT CHURCH AND BRADLEY
0450 PM HAIL LYON 34.22N 90.54W
06/12/2009 E1.00 INCH COAHOMA MS EMERGENCY MNGR
0455 PM TSTM WND DMG STRAYHORN 34.63N 90.15W
06/12/2009 TATE MS EMERGENCY MNGR
TREES, POWER LINES DOWN
&&
JEBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:07 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 38 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 48 min |
| Jun 12, 2:15 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 45 min |
| Jun 12, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 36 min |
| Jun 12, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 47 min |
| Jun 12, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 45 min |
| Jun 12, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 42 min |
| Jun 12, 3:10 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 31 min |
| Jun 12, 3:16 PM CDT | Areal Flood Advisory | MEG | Calhoun | 119 min |
| Jun 12, 3:19 PM CDT | Flash Flood Warning | MEG | Panola | 116 min |
| Jun 12, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 23 min |
| Jun 12, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 31 min |
| Jun 12, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 42 min |
| Jun 12, 3:37 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 38 min |
| Jun 12, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Union | 51 min |
| Jun 12, 3:43 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 47 min |
| Jun 12, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 51 min |
| Jun 12, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie | 49 min |
| Jun 12, 4:12 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 48 min |
| Jun 12, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Union | 46 min |
| Jun 12, 4:21 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Jun 12, 4:24 PM CDT | Tornado Warning | MEG | DeSoto | 36 min |
| Jun 12, 4:28 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 47 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 46 min |
| Jun 12, 4:31 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 29 min |
| Jun 12, 4:46 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tippah | 44 min |
| Jun 12, 4:50 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tippah, Union | 25 min |
| Jun 12, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 6 more | 52 min |
| Jun 12, 4:56 PM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Tunica and 1 more | 3 hr |
| Jun 12, 4:56 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 34 min |
| Jun 12, 4:58 PM CDT | Tornado Warning | MEG | Benton, DeSoto, Marshall | 32 min |
| Jun 12, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 48 min |
| Jun 12, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Panola, Pontotoc and 4 more | 51 min |
| Jun 12, 5:32 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 43 min |
| Jun 12, 5:35 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Tallahatchie, Yalobusha | 3 hr |
| Jun 12, 5:50 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Lafayette, Lee and 5 more | 40 min |
| Jun 12, 5:53 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah, Tishomingo | 52 min |
| Jun 12, 6:07 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 38 min |
| Jun 12, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 6 min |
| Jun 12, 6:41 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 49 min |
| Jun 12, 6:43 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 26 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.